Advanced Search
MyIDEAS: Login to save this article or follow this journal

Monopolistic Competition and Increasing Returns: Implications for Optimal Fiscal Policies and Over-entry

Contents:

Author Info

  • Chien-Yin Chen

    ()
    (Department of Economics, Natinal Taipei University)

  • Fu-Sheng Hung

    ()
    (Department of Economics, National Chengchi University)

Abstract

By separating monopolistic competition from increasing returns to fully disentangle their corresponding effects, this paper find that optimal tax rates on factor incomes are decreasing in the degree of increasing returns, but are independent of the degree of market power. Moreover, free entry may lead to over or too little entry relative to the social optimum, depending on the relative strengths of the effects from increasing returns, market power, and congestion. These conclusions are different from the recent study that uses the same parameter to characterize increasing returns and monopolistic competition.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.accessecon.com/Pubs/EB/2012/Volume32/EB-12-V32-I2-P108.pdf
Download Restriction: no

Bibliographic Info

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 32 (2012)
Issue (Month): 2 ()
Pages: 1142-1150

as in new window
Handle: RePEc:ebl:ecbull:eb-11-00542

Contact details of provider:

Related research

Keywords: Optimal fiscal policies; monopolistic competition; increasing returns; over entry; congestion;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Glomm, Gerhard & Ravikumar, B., 1994. "Public investment in infrastructure in a simple growth model," Journal of Economic Dynamics and Control, Elsevier, Elsevier, vol. 18(6), pages 1173-1187, November.
  2. Juin-jen Chang & Hsiao-wen Hung & Jhy-yuan Shieh & Ching-chong Lai, 2007. "Optimal Fiscal Policies, Congestion and Over-entry," Scandinavian Journal of Economics, Wiley Blackwell, Wiley Blackwell, vol. 109(1), pages 137-151, 03.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-11-00542. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.